Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 32, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jun 5, 2019, 8:31 PM CDT for Cameron Parish, Louisiana. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2019, 8:31 PM CDT (01:31 UTC)
- Expired
- Jun 5, 2019, 8:45 PM CDT
- In force
- 14 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 46 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
948
WFUS54 KLCH 060131
TORLCH
LAC023-060145-
/O.NEW.KLCH.TO.W.0032.190606T0131Z-190606T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
831 PM CDT Wed Jun 5 2019
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
West central Cameron Parish in southwestern Louisiana...
* Until 845 PM CDT.
* At 831 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Constance Beach, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Holly Beach around 845 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Little Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2988 9352 2979 9341 2977 9345 2976 9356
2976 9362
TIME...MOT...LOC 0131Z 224DEG 13KT 2976 9356
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TinglerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jun 5, 6:33 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 5, 6:33 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
633 PM CDT Wed Jun 5 2019
.AVIATION...An area of low pressure will traverse the region
through Thursday morning creating lower ceilings and visibilities.
Widespread rain can be expected through the night along with a
few embedded thunderstorms. Winds will veer southwest as the low
passes and they will be gusty at times.
&&
.PREV DISCUSSION... /issued 510 PM CDT Wed Jun 5 2019/
DISCUSSION...
Shortwave trof and attendant weak SFC low along the middle to
upper TX coast progged to lift slowly out TWD the NE tonight into
THU ahead of an upper low translating E across N TX and OK.
30-40KT LLJ will continue to feed plume of deep tropical moisture
characterized by PWATs of 2-2.5" into the region. Widespread
light/moderate rains with heavier embedded convective cells are
expected to continue this evening.
There remains some spread/mixed signals in guidance regarding
overall EWD progression of rainfall along with possible
expansion/new development tonight into THU, so opted to leave the
FFA as is for now given the overall synoptic setup though some
thought was given to trimming it down a bit over E TX. Forecast
rainfall amounts thus far remain reasonably on track, with the
lack of flooding observed in most areas thus far a consequence of
the relatively slow and steady rates. Deeper MSTR progged to shift
E by THU afternoon, which will in turn nudge the risk of flooding
more TWD SE LA. Elevated rain chances will persist, however,
through SAT as the aforementioned upper low creeps E across AR and
into TN.
Drier air filtering south on the back side of the weakening low
will help start to dry us out on SUN, with a cool front late MON
yielding a drier and cooler TUE-WED period.
Tides along the coast continue to run around 1-1.5 feet above
predicted astronomical tides, which could result in minor/nuisance
flooding at the time of high tide. This will persist through the
high tide cycle on THU amid modest S/SE onshore flow, with this
flow decreasing in magnitude and gaining a more westerly component
FRI and into the weekend which should aid in alleviating the
above normal readings.
13
MARINE...
A weak surface low over the upper Texas coast will slowly lift
northeast tonight into Thursday. With abundant tropical moisture
over the northwest Gulf of Mexico, widespread showers and
thunderstorms are expected. Moderate southerly winds and elevated
seas can be expected through Thursday. Winds and seas will subside
Friday into the the weekend.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 70 85 71 87 / 90 70 50 70
LCH 74 87 76 89 / 90 90 50 60
LFT 74 86 75 90 / 90 90 50 60
BPT 76 88 76 89 / 100 80 40 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027>033-
041>045-052>055-073-074.
Coastal Flood Advisory until 1 PM CDT Friday for LAZ041-052>054-
073-074.
TX...Coastal Flood Advisory until 1 PM CDT Friday for TXZ215-216.
Flash Flood Watch through Thursday afternoon for TXZ180-201-215-
216-259>262.
GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ450-452-455-
470-472-475.
&&
AVIATION...05Hazardous weather outlook, Jun 5, 5:14 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 514 PM CDT Wed Jun 5 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 062215- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 514 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight Widespread showers and thunderstorms can be expected across the area. A Flash Flood Watch is in effect. Total rainfall amounts of 6 to 10 inches are expected along and to the south of the I-10 corridor, with amounts of 2 to 5 inches to the north. Locally higher amounts are possible. There is a marginal risk of severe thunderstorms, with damaging winds and isolated brief and weak tornadoes the primary hazards. Elevated tide levels will continue to result in the potential for minor coastal flooding. A Coastal Flood Advisory is in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Widespread heavy rain will taper off Thursday but showers and thunderstorms chances will continue into Friday. Drier air will work into the area over the weekend with a cool front passage early Monday. Slightly cooler highs and lows can be expected Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-062215- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 514 PM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight Southerly winds of 15 to 25 knots, with seas of 5 to 8 feet tonight as a surface low moves northward from the upper Texas coast. A Small Craft Advisory is in effect for the Gulf of Mexico waters. Widespread showers and isolated thunderstorms are expected. Stronger thunderstorms will be capable of very heavy rain reducing visibility to less than one nautical mile, locally higher winds and seas, and possibly waterspouts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Small Craft Advisory will remain in effect through at least Thursday as elevated southerly winds and rough seas are expected to persist. Widespread showers and thunderstorms can be expected across the region Thursday with a tapering off of rains late on Friday. Storms will be capable of producing gusty winds and heavy rainfall, as well as a few isolated waterspouts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
In the hours before
Local storm report, Jun 5, 7:34 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
734 PM CDT WED JUN 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM MARINE TSTM WIND 1 S SEA RIM STATE PARK 29.67N 94.05W
06/05/2019 M41 MPH GMZ450 TX C-MAN STATION
36 KNOTS AT SEA RIM.
&&
ATINGLERSpecial weather statement, Jun 5, 8:04 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
804 PM CDT Wed Jun 5 2019
LAZ073-074-060145-
West Cameron LA-East Cameron LA-
804 PM CDT Wed Jun 5 2019
...SPECIAL WEATHER STATEMENT...
At 804 PM CDT, Doppler radar was tracking a strong thunderstorm near
Holly Beach, or near Johnsons Bayou, moving northeast at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Cameron, Johnsons Bayou, Sabine National Wildlife, Hackberry, Holly
Beach and Constance Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2977 9374 3005 9350 2994 9334 2985 9335
2987 9335 2988 9339 2986 9344 2985 9343
2982 9335 2980 9335 2984 9332 2984 9328
2986 9324 2981 9317 2976 9334 2979 9332
2976 9335 2977 9348 2975 9369
TIME...MOT...LOC 0104Z 222DEG 11KT 2980 9356
TinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:17 PM CDT | Special Marine Warning | LCH | 58 min | |
| Jun 5, 8:04 PM CDT | Special Weather Statement | LCH | Cameron | 41 min |
| Jun 5, 8:13 PM CDT | Special Marine Warning | LCH | 92 min | |
| Jun 5, 8:46 PM CDT | Special Weather Statement | LCH | Cameron | 44 min |
| Jun 5, 9:04 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 26 min |
| Jun 5, 9:11 PM CDT | Flash Flood Warning | LCH | Calcasieu, Cameron | 4 hr |
| Jun 5, 9:42 PM CDT | Special Weather Statement | LCH | Cameron | 33 min |
| Jun 5, 10:46 PM CDT | Special Weather Statement | LCH | Cameron | 29 min |
| Jun 5, 11:00 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 43 min |
| Jun 5, 11:04 PM CDT | Tornado Warning | LCH | Cameron | 26 min |
| Jun 5, 11:17 PM CDT | Flash Flood Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 4 hr |
| Jun 5, 11:26 PM CDT | Tornado Warning | LCH | Cameron, Jefferson Davis | 34 min |
| Jun 5, 11:58 PM CDT | Tornado Warning | LCH | Jefferson Davis | 32 min |
| Jun 6, 12:32 AM CDT | Tornado Warning | LCH | Jefferson Davis | 43 min |
| Jun 6, 12:50 AM CDT | Special Weather Statement | LCH | Allen | 55 min |
| Jun 6, 12:59 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 61 min |
| Jun 6, 1:09 AM CDT | Tornado Warning | LCH | Acadia, Jefferson Davis | 22 min |
| Jun 6, 1:28 AM CDT | Tornado Warning | LCH | Acadia, Evangeline, Saint Landry | 47 min |
| Jun 6, 1:43 AM CDT | Areal Flood Advisory | LCH | Acadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more | 2 hr |
| Jun 6, 1:53 AM CDT | Special Weather Statement | LCH | Allen | 67 min |
| Jun 6, 2:10 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Jefferson Davis | 65 min |
| Jun 6, 2:16 AM CDT | Tornado Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 44 min |
| Jun 6, 2:46 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 59 min |
| Jun 6, 2:57 AM CDT | Tornado Warning | LCH | Evangeline, Saint Landry | 33 min |
| Jun 6, 3:04 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more | 3 hr |
| Jun 6, 3:33 AM CDT | Tornado Warning | LCH | Cameron | 27 min |
| Jun 6, 3:51 AM CDT | Tornado Warning | LCH | Vermilion | 36 min |
| Jun 6, 4:08 AM CDT | Special Weather Statement | LCH | Acadia, Evangeline, Lafayette, Saint Landry | 67 min |
| Jun 6, 4:32 AM CDT | Special Weather Statement | LCH | Saint Martin, Vermilion | 58 min |
| Jun 6, 5:30 AM CDT | Areal Flood Advisory | LCH | Acadia, Evangeline, Lafayette, Saint Landry, Vermilion | 60 min |
| Jun 6, 5:38 AM CDT | Flash Flood Warning | LCH | Acadia, Evangeline, Lafayette, Saint Landry, Vermilion | 67 min |
| Jun 6, 5:48 AM CDT | Special Weather Statement | LCH | Saint Martin | 42 min |
| Jun 6, 6:36 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 6 more | 114 min |
| Jun 6, 7:47 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 38 min |
| Jun 6, 8:33 AM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
| Jun 6, 8:45 AM CDT | Areal Flood Warning | LCH | Acadia, Avoyelles, Evangeline, Iberia, Lafayette, Saint Landry and 3 more | 3 hr |
| Jun 6, 8:54 AM CDT | Special Weather Statement | LCH | Assumption | 36 min |
| Jun 6, 9:06 AM CDT | Special Marine Warning | LCH | 39 min | |
| Jun 6, 9:15 AM CDT | Tornado Warning | LCH | Saint Martin, St. Mary | 45 min |
| Jun 6, 9:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| Jun 6, 10:56 AM CDT | Special Marine Warning | LCH | 64 min | |
| Jun 6, 12:01 PM CDT | Special Marine Warning | LCH | 59 min | |
| Jun 6, 12:39 PM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 4 days |
| Jun 6, 12:39 PM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 21 days |
| Jun 6, 12:39 PM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 72 hr |
| Jun 6, 12:39 PM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 4 days |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.